I am new to testosterone replacement, so please excuse me if it shows. I’m in my early 40’s and have been pretty heavy (translation obese) for a couple of decades now. About four months ago, I was feeling pretty bad as far as my energy level and mood and the inability to lose some weight using methods which previously worked. I did a pretty broad blood panel and my Total Testosterone came back in the mid-90’s. My TSH, T3, and T4 were all in the lower range, but not abnormal. Esteroidal was normal (13), but prolactin was a bit high 15.4. A1C was barely high at 5.8. Vitamin D low at 16.7. Progesterone a bit high at .19. Blood pressure around 140/80.
So the panel was done in the afternoon. I went back with my regular provider and did a morning Total T test. This time the level was still in the 90’s. I was put on Test Cypionate 200mg bi-weekly IM. I was started on 500mg per day of Metformin for the borderline A1C. After some reading, I swapped this to 100mg per week SubQ after a few weeks.
I was feeling pretty dang awesome at this point. More energy and great all around. After two months, when I went back in for a new Total T, my level was up to 301, this was the day before my weekly dose. After being on 50,000 IU a week of Vit D, I was up to 23.5, which was still below normal. My doc was out for a couple weeks, and the fill-in suggested I double my Vit D dose to twice a week and my Cypionate to 200mg/week. Blood pressure was up a bit, maybe 155/90. So, being a true overthinker, I decided to do the Cypionate twice per week (Wed/Sat) at a rate of 100mg each time. I began to not feel as well, which I attributed somehow to the upped Testosterone or the frequency (makes no sense I guess) of the injections. After a few weeks, I adjusted my dose down to 80mg on (Wed/Sat).
I went back to the doc after a month of this and had some updated blood work. However, the only appointment I could get was on a Monday, two days before my Wed dose. This time my Total T was up to 577. However, my A1C up to 6.9! My BP was around 159/101. My HDL was below normal and Triglycerides were slightly elevated. My regular doc was there this time, and I discussed my thoughts that maybe the new dose of Testosterone Cyp was too high. So we adjusted it down to 140mg weekly.
I don’t really know what to do at this point. I’ve been doing intermittent fasting 16/8, with little success on weight loss, but I have noticed I seem to be losing some belly fat. I’ve been trying to get into a pattern of walking. Guys, I make no excuses, I have an office job and was royally sedentary. So I’m trying to get 10,000 steps per day. However, my dang BP tonight was up to 179/102. I’m testing my glucose at home and fasting this morning was 135 (high). After a meal this evening, it was 181. Today, I began a modified 16/8 fast, in which I plan to do only protein and very, very low carbs for at least the first hours of the 8 hour window. This evening I emailed my doc and asked whether I should up the Metformin and possibly get on a mild pill for the BP.
So I’m open to suggestions. In retrospect, maybe I just wasn’t letting my testosterone levels get high enough. I mean the 500 range looking back is not that high. With the higher A1C and now looking at these fairly high daily glucose reading, maybe the reason I felt worse about the time I upped to the 100mg twice a week is that my blood sugar at the time may have already been running very high, as it was during and around Christmas. I was not testing at home then, so who knows. In that case, maybe I should have been going up with the Cyp or at least maintaining the higher dose, instead of backing down the dose.
Sorry, I’m blathering on. I just don’t have anyone much to talk about this with and am maybe just throwing it all out there. Just a bit frustrated that this whole cascade of events has all seemed to hit at once.